Heavy Rain, Duval
- When
- July 3, 11:20 AM EST
- Where
- Duval County, San Pablo
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
A trained spotter reported 3 inches of water in parking lots at St. Johns Town Center.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A trained spotter reported 3 inches of water in parking lots at St. Johns Town Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 8:25 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EDT SUN JUL 3 2005 JAX 12Z SOUNDING SHOWS MOIST UNSTABLE AIRMASS REMAINING OVER AREA WITH TLH SHOWING(ALONG WITH WATER VAPOR) DRIER AIR ALOFT TO THE WEST. VORTICITY MAX OVER THE LOWER MS RVR WILL MOVE EAST INTO GA THIS EVENING. RADARS NOW SHOWING SCATTERED SHOWERS OVER W FL COASTAL COUNTIES MOVING NE. EXPECT ACTIVITY TO INCREASE OVER NE FL ZONES BY LATE MORNING AND OVER SE GA ZONES LATER THIS AFTERNOON AND EVENING. LIKELY POPS LOOKS GOOD WITH LOCALLY HEAVY RAINFALL AND POSSIBLY ISOLATED STRONG STORMS. .MARINE...SW WINDS AROUND 10 KNOTS WITH SEAS AT 2 FEET TO CONTINUE. CONVECTION OVER LAND SHOULD MOVE INTO WATERS THIS AFTERNOON AND EVENING. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && MZ/MT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT SUN JUL 3 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT SUN JUL 3 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID TO LATE AFTERNOON AND WILL TAPER OFF IN THE EVENING. THE STORMS WILL MOVE NORTHEAST AT 10 TO 15 MPH. THIS FASTER STORM MOTION WILL RESULT IN A LESS HEAVY RAINFALL POTENTIAL...HOWEVER RAINFALL AMOUNTS OF UP TO 2 INCHES ARE STILL POSSIBLE IN STRONGER STORMS. SINCE THE GROUNDS ARE ALREADY MORE THAN SATURATED ACROSS THE JACKSONVILLE METRO AREA...AS WELL AS PARTS OF SOUTHEAST GEORGIA...ANY ADDITIONAL RAINFALL WILL LIKELY RUNOFF AND CAUSE LOCALIZED FLOODING. MOTORISTS ARE URGED TO USE EXTREME CAUTION AND TO NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS OF UNKNOWN DEPTH. THE OTHER MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MORE TYPICAL SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS OR LOCALLY STRONG WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463674.